Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 4, 2013, 2:13 PM CST for 9 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2013, 2:13 PM CST (20:13 UTC)
- Expired
- Dec 4, 2013, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 042013 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 213 PM CST WED DEC 4 2013 TXZ021-027-028-033>035-039>041-050000- /O.NEW.KLUB.WI.Y.0014.131204T2013Z-131205T0000Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...MULESHOE... LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 213 PM CST WED DEC 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG WINDS WILL LAST FROM 2 PM UNTIL 6PM CST. * WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS...PATCHY BLOWING DUST IS EXPECTED...WITH LOCALLY REDUCED VISIBILITIES POSSIBLE NEAR OPEN PLOWED FIELDS AND OTHER DUST SOURCES. OTHERWISE...STRONG GUSTS MAY CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES... INCLUDING SEMI TRUCKS AND LARGE RECREATIONAL VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 4, 11:31 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Dec 4, 11:31 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CST WED DEC 4 2013 .AVIATION... COLD FRONT HAS PUSHED THROUGH BOTH TERMINALS THOUGH THE BOUNDARY HAS STALLED OUT JUST A FEW MILES S OF KLBB. VFR CONDITIONS EXPECTED UNTIL AFTER 06Z WHEN SUFFICIENT LOW LEVEL MOISTURE WILL ALLOW FOR MVFR AND POSSIBLY IFR POTENTIAL. ALSO...AFTER 09Z...FREEZING DRIZZLE OR FREEZING RAIN WILL BE POSSIBLE AT EITHER TERMINAL THOUGH CONFIDENCE ON TIMING PRECLUDES EXPLICIT MENTION IN TAF ATTM. && PREV DISCUSSION... /ISSUED 432 AM CST WED DEC 4 2013/ SHORT TERM... DIFFICULT TEMPERATURE FCST FOR TODAY AS COLD FRONT IS WELL AHEAD OF SCHEDULE. RUC/RAP SUPERIOR ATTM WITH ITS RAPID UPDATES OF FRONTAL POSITION FOLLOWED BY THE HRRR. SFC ANALYSIS AND PRESSURE TRENDS SUGGEST THAT THE PUSH OF THE FRONT AND THE SFC RIDGE BUILDING IN BEHIND IT CONTINUE TO FAVOR A PUSH TO THE EAST WHILE FURTHER TO THE WEST PRESSURE FALLS ACROSS ERN NM SUGGEST FRONT WILL STALL WITH THE POTENTIAL TO MIX TO THE NORTH AND EAST AS STRONGER SW WINDS ATTEMPT TO MIX DOWN FROM MID LEVELS. HOW ALL THIS PLAYS OUT STILL UNCERTAIN...ONE KEY INGREDIENT BEING HOW FAR POST-FRONTAL STRATUS FILLS IN BEHIND THE FRONT AS THE STRATUS WILL RETARD MIXING AND DELAY WARMING ACROSS THE WRN ZONES. FOR NOW HAVE TRENDED HEAVILY TOWARD THE RUC/RAP WITH THE FRONT WORKING THROUGH MUCH OF THE FCST AREA EARLY IN THE PERIOD BEFORE BEGINNING TO ERODE NWD/EWD BY EARLY AFTN AS MIXING BECOMES MORE PRONOUNCED. FCST HIGH TEMP IS A MIX OF RAW RUC/RAP AND MEX AND MET MOS NUMBERS. COLD FRONT AND FIRST STRONG PUSH OF COLD AIR ACROSS THE ARE WILL COME TONIGHT AS THE FRONT SURGES SWD AS DIURNAL MIXING CEASES. TEMPS IN BOTH RAW AND MOS OUTPUT HAVE AGAIN TRENDED COLDER AND HAVE LOWERED FCST LOWS ACCORDINGLY. SMALL PRECIP CHANCES FOCUSING ON THE SERN ZONES STILL LOOK OKAY. A QUICKLY-MOVING BUT STRONG UPPER LEVEL JET TO MOVE ACROSS THE REGION OVERNIGHT WITH LIFT LIKELY STRONGEST ACROSS THE SERN IN AN AREA THAT MAY ALSO PRESENT SOME LOWER LEVEL FRONTOGENETICAL FORCING. WINDOW WILL BE BRIEF AND SOME SIGNIFICANT TOP-DOWN MOISTENING WILL NEED TO OCCUR...BUT 20-30 PCT POPS FOR ROUGHLY THE SERN THIRD OF THE FCST AREA STILL LOOK IN ORDER. GOOD WARM NOSE OVER THE COLD AIR MASS STILL POINTS TO RAIN/FREEZING RAIN AS THE PRECIPITATION PHASE. LONG TERM... WINTER STORM WATCH REMAINS INTACT...ALTHOUGH IT MUST BE STATED THAT CONFIDENCE IN A WIDESPREAD WINTER STORM IS FALTERING A BIT COMPARED TO 24 HOURS AGO. SOME OF THIS DUE TO THE EARLIER-THAN- EXPECTED COLD FROPA CURRENTLY UNDERWAY IN OUR NORTHERN ZONES WHICH COULD CERTAINLY END UP TOO FAR SOUTH OF THE REGION BY THURSDAY AND TAKE WITH IT THE FAVORED POST-FRONTAL LAYER OF ELEVATED FN FORCING. ALSO...SUFFICIENT DEEP LAYER MOISTENING AHEAD OF THE PROGRESSIVE UPPER TROUGH IS LOOKING A BIT TOO BRIEF AND FLEETING IN NATURE FOR WIDESPREAD WINTRY ACCUMULATIONS. SOME OF THESE CONCERNS ARE STARTING TO BE REALIZED IN THE MOST RECENT 06Z MODEL DATA...BUT AT THIS TIME WE SO NO DEFINITIVE REASON TO JUMP SHIP AND ABANDON CONTINUITY WITH THE WATCH AND WINTRY PRECIP AMOUNTS. THE BIGGEST CHANGE TO THE INHERITED FORECAST WAS TO SCALE BACK HIGH TEMPS THIS WEEKEND INTO EARLY NEXT WEEK. THE GREATEST FACTOR FOR THIS IS PATTERN RECOGNITION WHICH SHOWCASES MEAN SURFACE RIDGING OVER THE EASTERN 2/3RDS OR SO OF THE CWA THROUGH AT LEAST MONDAY. COLD AIR DAMMING WILL UNDOUBTEDLY BE A HUGE FACTOR OFF THE CAPROCK AND MODELS ARE HISTORICALLY TOO EAGER TO ERODE SUCH SHALLOW AND DENSE ARCTIC AIR MASSES...SO WE HAVE EXTENDED THE LENGTH OF SUB- FREEZING TEMPS BY A SOLID 36 HOURS IN THE ROLLING PLAINS. AT LEAST MOS GUIDANCE IS COMING AROUND TO THIS STRATEGY BY DROPPING HIGHS AT CHILDRESS WITH EACH SUCCESSIVE RUN...BUT WE FEEL EVEN THIS IS SHORTING THE TRUE STRENGTH OF THE ARCTIC AIR DUE TO THE CLIMO CURVE BUILT INTO MOS GUIDANCE. THE REALITY IS THAT THIS EVENT MAY VERY WELL BE REMEMBERED MORE FOR ITS DURATION OF EXTREME COLD AND RECORD MINIMUM HIGH TEMPS THAN ANY SIGNIFICANT WINTRY PRECIP. IN FACT...WIND CHILL WARNINGS MAY BE IN THE OFFING BY THIS WEEKEND AS THE MOST FRIGID DOME ADVECTS SOUTH. THE ECMWF IS MORE EAGER TO DRAG A SIGNIFICANT ARCTIC REINFORCEMENT INTO THE REGION BY SUNDAY NIGHT FOLLOWING THE LATTER OF TWO PROGRESSIVE TROUGHS...BUT FOR NOW WE HAVE BLENDED ITS BITTERLY COLD HIGHS IN THE LOWER TEENS ON MONDAY WITH MORE PALATABLE /ALBEIT STILL COLD/ VERSION OF THE GFS AND MEX. PRECIP-WISE...FOLLOWING THE THURSDAY NIGHT UPPER TROUGH AND ITS ASSOCIATED WINTRY MIX...THE NEXT THREAT OF PRECIP EMERGES ON SATURDAY AS ISENTROPIC ASCENT SHARPENS AND TAPS A MODEST FEED OF ELEVATED MOISTURE. GFS SOUNDINGS STILL PAINT A CLASSIC FREEZING DRIZZLE SCENARIO AS THE SATURATED LAYERS REMAIN SHALLOW AND ABOVE THE CRITICAL ICE NUCLEI ACTIVATION LAYER HIGHER UP. MAY SEE SOME LIGHT SLEET MIX IN AT TIMES...BUT OVERALL THE FORCING FOR ASCENT AND SATURATED DEPTHS ARE NOT INSPIRING FOR MUCH MORE THAN DRIZZLE. EXCEPTION TO THIS IS THE 06Z GFS WHICH SHARPENS THIS LATTER TROUGH AND INTRODUCES A DEEPER LAYER OF ASCENT AND SATURATION ACROSS OUR NORTHERN COUNTIES FOR SNOW...BUT WE/LL LET THIS IDEA SIMMER A BIT LONGER AND RIDE WITH THE MORE CONSISTENT ECMWF SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 19 22 12 22 / 0 10 50 60 10 TULIA 65 20 22 14 21 / 0 10 30 60 10 PLAINVIEW 68 21 23 15 24 / 0 20 30 60 10 LEVELLAND 71 25 27 17 26 / 0 20 40 60 10 LUBBOCK 69 23 25 17 25 / 0 20 40 60 10 DENVER CITY 72 32 32 19 28 / 0 10 50 60 10 BROWNFIELD 71 27 28 19 26 / 0 20 50 60 10 CHILDRESS 56 23 25 16 24 / 0 20 30 60 10 SPUR 63 25 25 16 24 / 0 20 50 60 20 ASPERMONT 63 25 26 17 26 / 0 30 50 60 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/26
Hazardous weather outlook, Dec 4, 7:28 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 728 AM CST WED DEC 4 2013 TXZ021>044-051330- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 728 AM CST WED DEC 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PROLONGED PERIOD OF FREEZING TEMPERATURES WILL OVERSPREAD ALL OF THE REGION BY EARLY THURSDAY AND REMAIN IN PLACE FOR MUCH OF THE WEEKEND INTO EARLY NEXT WEEK. WINTRY PRECIPITATION IS ALSO EXPECTED FROM EARLY THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. ACCUMULATIONS OF ICE...SLEET AND SNOW WILL LIKELY PRODUCE SOME HAZARDOUS TRAVEL CONDITIONS THAT MAY LINGER INTO THE WEEKEND.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.